Review: could Calcium citrate cause Diarrhea?
Summary: Diarrhea is found among people who take Calcium citrate, especially for people who are female, 60+ old, have been taking the drug for 5 - 10 years, also take medication Aspirin, and have Osteoporosis.
We study 1,250 people who have side effects while taking Calcium citrate from FDA and social media. Among them, 106 have Diarrhea. Find out below who they are, when they have Diarrhea and more.
You are not alone: join a mobile support group for people who take Calcium citrate and have Diarrhea >>>
Calcium citrate has active ingredients of calcium. It is often used in osteopenia. (latest outcomes from 1,347 Calcium citrate users)
Diarrhea has been reported by people with high blood pressure, pain, osteoporosis, rheumatoid arthritis, depression. (latest reports from 139,328 Diarrhea patients)
On Feb, 28, 2015: 1,250 people reported to have side effects when taking Calcium citrate. Among them, 106 people (8.48%) have Diarrhea.
Time on Calcium citrate when people have Diarrhea * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Diarrhea when taking Calcium citrate * :
Severity of Diarrhea when taking Calcium citrate ** :
|least||moderate||severe||most severe |
How people recovered from Diarrhea ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Osteoporosis (43 people, 40.57%)
- Systemic lupus erythematosus (29 people, 27.36%)
- Multiple myeloma (15 people, 14.15%)
- Thrombocytopenia (11 people, 10.38%)
- Crohn's disease (8 people, 7.55%)
Top co-used drugs for these people * :
- Aspirin (47 people, 44.34%)
- Prednisone (43 people, 40.57%)
- Aredia (41 people, 38.68%)
- Protonix (36 people, 33.96%)
- Prilosec (36 people, 33.96%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of calcium citrate and diarrhea on
Do you have Diarrhea while taking Calcium Citrate?
You are not alone! Join a mobile support group:
- support group for people who take Calcium citrate and have Diarrhea
- support group for people who take Calcium citrate
- support group for people who have Diarrhea
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Does lyrica cause neutropenia and if it does, how long does it take to subside after stopping the drug?
The patient is a 28 year old female who has been involved in a horrific car accident back in February 7th 2014. She had bilateral femural fracture along with fractured right tibia and fibula in addition to right humerus. However, to make it short, after treatment, the outcome was not acceptable with various complications. The patient is scheduled for another surgery, however, her CBC shows neutropenia (3.4).
- I took a musinex dm and acetominphen for congestion and a headache and fainted shortly after.
I have fainted a few years ago and was told it was probably due to dehydration due to a couple glasses of wine and being hot. This incident was after breakfast and no wine!
- Can viral myositis make my mysathenai gravis flare up? (1 answer)
I am feeling weak, out of breath, and have difficulty walking due to my swelling, achiness, and slight pain! I was feeling fine just a few weeks ago......... had traveled and had no complaints........
- If i am allergic to sulfa drugs may i take lomotil?
Imodium no longer has much affect on my diarrhea. Looking for something more.
- Why would i get copd since i never smoked?
I have several autoimmune disorders, I was shocked to get the COPD diagnosis since I have never smoked but I had second hand smoke first 23 years of my life.
My doctor said my Autoimmune Hepatitis and Primary Biliary Cholingitis set me up for COPD.
More questions for: Calcium citrate, Diarrhea
You may be interested at these reviews (Write a review):
- Frequent bowel movements while taking januvia
i noticed while taking januvia i will have atleast 4-5 bowel movements a day. Before januvia I went 1 or two times a week. I once was unable to fill my perscription for more than a week and my movements went back to normal. As soon as I went back on the januvia I again was going 4-5 times a day.
- Fructose malabsorption symptoms become wore with effexor
I took Venlafaxine for several years. During that time I was diagnosed with Fructose Malabsorption (FM), something I suspect that I have had for years already. For a period of two years I switched medication and took some other SSRIs instead of Venlafaxine and then returned to Venlafaxine and found that my FM symptoms right away increased/returned. When I came off of Venlafaxine I noticed that my FM symptoms became easier to manage but going back on Venlafaxine has confirm that it does indeed cause greater IBS and FM symptoms.
- Sodium phosphate sensitivity - chlortrimaton helps
When I eat meat or any product with Sodium Phosphate in it, either in one large dose or cumulatively I get all of these symptoms. It gets worse if I eat it in consecutive meals and/or days. Taking Chlortrimaton eases the symptoms. The Doctor says this is not an allergy but is a sensitivity to Sodium Phosphate. There are other meat tenderizers and preservatives that have one or more of the symptoms listed but I have not been able to identify them.
- Pokeweed skin lesions
I have a large patch of pokeweed in my woods. It is lovely -- but treacherous for me. Mid to late summer, I'll cut a few down (with a lopper) and carry them carefully to a brush pile. Invariably, even with the greatest care, I get skin hemorrhages on arms and legs. I wear long sleeve shirt and long trousers, yet some pokeweed juice still comes through. (The only 'open' aspect of the pokeweed is the stem base, where I cut it.) It's astonishing to me that even with major precautions, I still get lesions -- they look like large bruises. It takes 2-4 weeks for them to resolve and go away. No pain, just ugly patches on my arms and legs where the juice somehow got through. Mostly, I avoid pokeweed because of this, but sometimes must cut and move it, but only a few plants.
- Isoniazid: the downside continued
I also have extreme fatigue. I can sleep 8 hours and then take a 4 hour nap. I have dizziness which seems to be increasing in the last few weeks. I have nausea on and off. I have diarrhea in the morning 45 minutes after taking it. Then I am mostly constipated for the rest of the day. It seems like my hair is thinning. My skin is drying out or becoming considerably less elastic.
More reviews for: Calcium citrate, Diarrhea
Comments from related studies:
From this study (1 year ago):
got worse with sertraline which I have stopped taking and it is still an issue
From this study (1 year ago):
Sick for over six weeks now with severe diarrhea and nausea on eating. Ordinary stool cultures negative. Special stool cultures (cryptosporidia, cyclospora, isosspora) all negative. Colonoscopy/endoscopy negative, including for microscopic colitis. Have not found any food tolerable. The more eaten, the worse the bouts (both severity and number). Any/all foods have same effect. BRATS diet did not work. Generous doses of Immodium + prescribed bowel relaxer mildly effective but result in greatly increased nausea. Doctors have no clue what is wrong.
From this study (2 years ago):
I was diagnosed with Stage 1 endometrial cancer AND stage 1 ovarian cancer. They removed uterus and ovaries which threw me into surgical menopause. Felt constantly anxious and hated it. So started on Citalopram 4 months ago. Finally felt like my old optimistic self. This was a miracle drug for me. Started having diarrhea once or twice a week shortly before or after starting on this med, do not know. Blamed it on being overly stressed at work. Three weeks ago diarrhea was constant for several days, had stool tests which were all normal. Noticed stomach tenderness and some bloating as well which is a bit better but still not gone 2-3 weeks later. Back pain started as well which is quite severe though I do have scoliosis which has not given me any trouble for the past 30 years but could now be aggravated from stomach pain and irritation. Diarrhea is now back to once or twice a week but have had terrible back pain for last 7 days. Doctor did contrast CT to see if my cancer was back ... it is not which is the good news. Tried weaning off citalopram but felt terrible again. Do not want to come off if is isn't the drug that is causing all this trouble. Wondering if others have experienced same thing being on Citalopram.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.